Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 4, NWS Little Rock, AR

March 25, 20154 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Mar 25, 2015, 8:12 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2015, 8:12 PM CDT (01:12 UTC)
Expired
Mar 25, 2015, 11:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Baxter County, AR, Boone County, AR, Fulton County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 1.2 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WGUS54 KLZK 260112
FFWLZK
ARC005-009-049-089-260400-
/O.NEW.KLZK.FF.W.0004.150326T0112Z-150326T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
812 PM CDT WED MAR 25 2015

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHWESTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 1100 PM CDT

* AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 4 MILES SOUTH OF OTT TO 6 MILES SOUTH OF ROBERSON
  HOLLOW. DOPPLER RADAR INDICATES 1 TO 3 INCHES OF RAIN HAVE FALLEN
  OVER PARTS OF THE WARNED AREA IN THE PAST 2 HOURS WITH ADDITIONAL
  HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE
  PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING
  PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MOUNTAIN HOME...      HARRISON...           BULL SHOALS...
  WININGTON...          WILLIS...             VIOLA...
  SELF...               ROBINSON PT LNDG...   ROBERSON HOLLOW...
  RED BANK...           PYATT...              PRICE PLACE...
  OZARK ISLE...         OTT...                OMAHA...
  MYRTLE...             LEAD HILL...          LAKEWAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3633 9193 3619 9331 3650 9329 3650 9189

$$

58

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 2:51 PM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, Mar 25, 2:51 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT WED MAR 25 2015

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

A FEW STRONG THUNDERSTORMS DEVELOPED OUTSIDE OF THE CWA IN NORTHEAST
TEXAS AND SW ARKANSAS DURING THE MID TO LATE MORNING HOURS ALONG AN
AXIS OF HIGHER DEWPOINTS. THROUGH THE DAY TODAY...A NEARLY
STATIONARY WARM FRONT REMAINS DRAPED ACROSS ARKANSAS FROM FORT SMITH
TO MOUNTAIN HOME. THIS FRONT WILL CONTINUE TO WOBBLE THROUGH THE DAY
BEFORE LIFTING MORE TO THE NORTH BY LATER THIS AFTERNOON AND
EVENING.

SURFACE LOW WILL CONTINUE TO PUSH TO THE NORTHEAST...AT THIS
POINT...DID SLOW DOWN THE TIMING OF THE MAIN LINE OF PRECIP. LATEST
RUNS OF HRRR HAS A FEW STRONGER STORMS DEVELOPING ACROSS OKLAHOMA
AND FOLLOWING CLOSE TO WHERE THE STATIONARY FRONT IS CURRENTLY
LOCATED. THE LARGEST THREAT WITH THESE INITIAL STORMS WILL BE LARGE
HAIL...WITH DAMAGING WINDS...AND PERHAPS EVEN A TORNADO POSSIBLE.
THE TORNADO THREAT IS FAIRLY LOW WITH THESE STORMS...WITH FAIRLY
HIGH LCL VALUES. SOME OF THE HIRES MODELS DO SUGGEST THESE MAY FALL
A BIT...BUT NOT UNTIL LATER IN THE EVENING.

CONTINUE TO EXPECT A LINE OF THUNDERSTORMS TO DEVELOP...GENERALLY
ALONG AND BEHIND THE MAIN FRONT AND MOVE THROUGH THE STATE AFTER
00Z...WITH THUNDERSTORMS SWEEPING THROUGH THE STATE. LARGE HAIL AND
DAMAGING WINDS WILL AGAIN BE POSSIBLE...BUT TORNADOES WILL BE
LIMITED AS THE COLD FRONT QUICKLY OUTRACES THE STORMS. CONTINUES TO
LOOK THAT THE HEAVIEST OF THE PRECIPITATION WILL BE LIMITED NW OF
THE CWA.

LATER IN THE SHORT TERM...LARGE UPPER TROUGH WILL MOVE ACROSS THE
AREA...AND WITH UPPER ENERGY RIDING AROUND THE TROUGH...SOME SMALL
CHANCES WILL EXIST FOR WINTRY PRECIPITATION. BUT WITH TEMPERATURES
CONTINUING TO COME BACK A BIT WARMER...THE CHANCES CONTINUE TO
LESSEN. NO ACCUMULATIONS OR WINTER WX HAZARDS ARE EXPECTED.

&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY

NEAR...TO SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED DURING
THIS PERIOD. PRECIPITATION FORECASTS WILL REFLECT LOWER FORECAST
CONFIDENCE WITH REGARD TO FEATURES IN EXPECTED SPLIT FLOW ACROSS
THE U.S.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     78  48  56  36 /  50  80  50  20
CAMDEN AR         83  58  61  42 /  20  40  50  10
HARRISON AR       76  44  55  34 /  50  90  30  20
HOT SPRINGS AR    81  55  61  39 /  30  70  30  10
LITTLE ROCK   AR  81  54  60  39 /  20  70  40  10
MONTICELLO AR     80  56  61  37 /  10  30  70  10
MOUNT IDA AR      80  53  62  35 /  40  80  30  10
MOUNTAIN HOME AR  77  45  57  35 /  50  90  30  20
NEWPORT AR        78  49  57  34 /  40  80  60  10
PINE BLUFF AR     80  56  58  40 /  10  50  60  10
RUSSELLVILLE AR   81  52  60  37 /  50  80  30  10
SEARCY AR         78  51  57  36 /  30  70  50  10
STUTTGART AR      79  55  57  39 /  10  60  60  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...65 / LONG TERM...55
Hazardous weather outlook, Mar 25, 6:15 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
615 PM CDT WED MAR 25 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
615 PM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

A STORM SYSTEM CURRENTLY IN THE CENTRAL PLAINS WILL MARCH EAST
THROUGH THE OVERNIGHT HOURS. STRONG TO SEVERE THUNDERSTORMS HAVE
ERUPTED ACROSS PARTS OF NORTHWEST ARKANSAS AND AND NORTHEAST
ARKANSAS AT THIS TIME. THESE STORMS ARE PRODUCING LARGE HAIL AND
DAMAGING WINDS AND EVEN ISOLATED TORNADOES. THESE STORMS ARE IN
ADVANCE OF THE ASSOCIATED COLD FRONT WITH THIS STORM WHICH IS STILL
LOCATED IN OKLAHOMA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM THIS
EVENING ACROSS WESTERN AND NORTHERN ARKANSAS.

THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS AS THE
AFOREMENTIONED FRONT MOVES THROUGH. HOWEVER...AS WE PROGRESS THROUGH
THE NIGHT....RAIN WILL BECOME MORE SCATTERED WITH TIME...AND CHANCES
FOR SEVERE WEATHER WILL DIMINISH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

IT WILL TURN MUCH COOLER BEHIND THE FRONT THURSDAY. WINDS WILL SHIFT
TO THE NORTH AND NORTHWEST...AND WILL BE GUSTY. A LAKE WIND ADVISORY
MAY BE REQUIRED.

FRIDAY AND SATURDAY MORNINGS...TEMPERATURES MAY DROP TO AROUND
FREEZING IN ISOLATED SPOTS ACROSS NORTHERN ARKANSAS. PATCHY FROST
WILL ALSO BE POSSIBLE IN NORTHERN SECTIONS OF THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN THE NORTHWEST HALF
OF ARKANSAS DUE TO SEVERE WEATHER.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46/56

In the hours before

Special weather statement, Mar 25, 5:05 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
505 PM CDT WED MAR 25 2015

ARZ012-252235-
NEWTON AR-
505 PM CDT WED MAR 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 530 PM CDT...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF WALNUT...OR 11 MILES SOUTH OF
LOST VALLEY SP...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  JASPER...             PRUITT...             PIERCETOWN...
  CARVER...             WAYTON...             VENDOR...
  SWAIN...              PARTHENON...          NAIL...
  MT JUDEA...           MOSSVILLE...          LOW GAP...
  HASTY...              DEER...               CROSSROAD...
  BASS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3611 9308 3589 9296 3579 9339 3592 9345
TIME...MOT...LOC 2205Z 241DEG 32KT 3587 9333

64
Special weather statement, Mar 25, 7:24 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
724 PM CDT WED MAR 25 2015

ARZ005-260055-
BAXTER AR-
724 PM CDT WED MAR 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BAXTER COUNTY UNTIL 800
PM CDT...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF LAKEVIEW...OR 6 MILES NORTHEAST
OF BULL SHOALS...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LAKEVIEW...           ARKAWANA...           THREE BROTHERS...
  GAMALIEL...           CLARKRIDGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3645 9216 3637 9253 3637 9254 3638 9254
      3639 9253 3650 9253 3651 9220
TIME...MOT...LOC 0024Z 250DEG 34KT 3645 9250

56
Special weather statement, Mar 25, 7:58 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
758 PM CDT WED MAR 25 2015

ARZ006-260130-
FULTON AR-
758 PM CDT WED MAR 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FULTON COUNTY UNTIL 830
PM CDT...

AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF OTT...OR 17 MILES NORTHWEST
OF SALEM...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  VIOLA...              STURKIE...            OTT...
  FLINT SPRINGS...      VIDETTE...            MOKO...
  GEPP...               FRYATT...             CAMP...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3637 9164 3637 9215 3650 9215 3650 9164
TIME...MOT...LOC 0058Z 261DEG 28KT 3647 9208

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:13 PM CDTSevere Thunderstorm WarningLZKBoone, Marion47 min
Mar 25, 7:24 PM CDTSpecial Weather StatementLZKBaxter31 min
Mar 25, 7:44 PM CDTSevere Thunderstorm WarningLZKBaxter16 min
Mar 25, 7:58 PM CDTSpecial Weather StatementLZKFulton32 min
Mar 25, 8:01 PM CDTSevere Thunderstorm WarningLZKBoone, Marion34 min
Mar 25, 8:08 PM CDTSevere Thunderstorm WarningLZKFulton37 min
Mar 25, 8:21 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp39 min
Mar 25, 8:35 PM CDTRiver Flood WarningLZKRandolph71 hr
Mar 25, 8:40 PM CDTSevere Thunderstorm WarningLZKBoone, Marion50 min
Mar 25, 8:52 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp38 min
Mar 25, 9:00 PM CDTSevere Thunderstorm WarningLZKBoone, Marion30 min
Mar 25, 9:03 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Marion42 min
Mar 25, 9:16 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Stone44 min
Mar 25, 9:23 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion52 min
Mar 25, 9:40 PM CDTSevere Thunderstorm WarningLZKNewton, Searcy50 min
Mar 25, 10:00 PM CDTSpecial Weather StatementLZKSharp45 min
Mar 25, 10:31 PM CDTSevere Thunderstorm WarningLZKNewton, Pope, Searcy, Van Buren44 min
Mar 25, 10:41 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Yell64 min
Mar 26, 1:11 AM CDTSevere Thunderstorm WarningLZKPolk, Scott64 min
Mar 26, 2:47 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more13 hr
Mar 26, 3:00 AM CDTSpecial Weather StatementLZKPike45 min
Mar 26, 3:30 AM CDTSpecial Weather StatementLZKHot Spring45 min
Mar 26, 9:03 AM CDTRiver Flood AdvisoryLZKFulton, Sharp36 hr
Mar 26, 11:32 AM CDTRiver Flood WarningLZKLawrence, Randolph49 hr

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.